MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM DRILL BIT QC 140MM 60MM CALIBRATION; BIT, DRILL

SYNTHES GMBH 2.0MM DRILL BIT QC 140MM 60MM CALIBRATION; BIT, DRILL
Catalog Number 03.133.101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, it was observed that when the specialist used the 2.0mm calibrated drill bit, to drill and measure a hole, the bit broke at the tip as the drilling began.A prompt solution was implemented by removing the broken bit and replacing it with another of the same specifications, also included in the kit.This allowed the surgery to be completed successfully without any adverse effects on the patient or delays in the surgical timeline.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
2.0MM DRILL BIT QC 140MM 60MM CALIBRATION
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key25190953
Report Number8030965-2026-04630
Device Sequence Number10295757
Product Code HTW
UDI-Device Identifier10886982269607
UDI-Public(01)10886982269607(10)5586P24
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.133.101
Device Lot Number5586P24
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2026
Supplement Date Received by Manufacturer05/24/2026
06/12/2026
06/24/2026
07/01/2026
Initial Report FDA Received Date05/15/2026
Supplement Report FDA Received Date05/28/2026
06/17/2026
06/29/2026
07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale